MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514250
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an ultraflex esophageal ng proximal release covered stent was implanted to treat a stricture during an esophageal stenting procedure performed on (b)(6) 2018.According to the complainant, on (b)(6) 2018, during procedure, the stent was implanted inside the patient.Reportedly, on (b)(6) 2018, the stent was not fully expanded.It was not reported whether the stent remains implanted or if it was removed, however it was reported that the procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable obtain additional information and/or specific information regarding the circumstances surrounding these events to date.Should additional relevant details become available a supplemental report will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An ultraflex esophageal ng proximal release covered stent and delivery system were returned for analysis.The stent was received partially deployed.The stylet was still inserted at the distal end.Visual examination of the returned device found the shaft was kinked near the handle.Functional evaluation revealed that it was possible to deploy the stent with no difficulty by pulling the finger ring.The stent was measured to be within specifications.No other issues were identified with the stent and delivery system.The damage noted with the delivery system is likely due to handling /manipulation of the device during the procedure.The investigation concluded that the observed failure and the reported event were likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A labeling review was performed, and from the information available this device was used per the directions for use (dfu)/product label.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.

Brand Name
ULTRAFLEX¿ ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7727578
Report Number3005099803-2018-02468
Device Sequence Number1065446
Product Code ESW
UDI-Device Identifier08714729716112
UDI-Public08714729716112
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2020
Device Model NumberM00514250
Device Catalogue Number1425
Device Lot Number21656662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 07/07/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;